Louisiana, 2012Damaging Winds in Louisiana, July 7, 2012
July 7, 2012 · NWS SHV · 2 events in 2 counties and zones
Weak disturbances moving east to west across the region, combined with moderate instability and colliding outflow boundaries resulted in an isolated severe thunderstorm in Union Parish during the evening hours of July 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak disturbances moving east to west across the region, combined with moderate instability and colliding outflow boundaries resulted in an isolated severe thunderstorm in Union Parish during the evening hours of July 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 7, 2:04 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 2:04 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT JUL 7 2012
.DISCUSSION...
...BENEFICIAL RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS...
AN ACTIVE PATTERN TO DEVELOP FOR EARLY JULY AS WEAK SHORT WAVE TROUGHS
CENTERED OVER NRN MS AND SRN LA TRAVERSES FROM EAST TO WEST ON THE
BOTTOM SIDE OF A STRONG RIDGE CENTERED OVER NRN MO. EXPECT THIS TREND
TO CONTINUE THROUGH THE REMAINDER OF THIS WEEKEND.
DURING MONDAY...THE ABOVE MENTIONED RIDGE THEN RETROGRADES W INTO THE
GREAT BASIN AND DEVELOPS A NW FLOW REGIME ON THE FRONTSIDE OF THE
RIDGE. THIS IS A FAVORABLE PATTERN FOR COOLER TEMPERATURES AND
TSTMS...ESPECIALLY DURING THE NIGHT TIME HOURS.
WILL STICK CLOSELY TO NAM MOS GUIDANCE THROUGH MONDAY...AND THEN
UNDERCUT TEMPS FROM GFSX MOS GUIDANCE FOR THE REMAINDER OF THE FORECAST
FROM TUESDAY THROUGH SATURDAY. THE RAINS SHOULD AT LEAST HALT DEVELOPING
DROUGHT CONDITIONS AND KEEP A LID ON OUR TEMPS THROUGH MID JULY. /VIII./
&&
.AVIATION...
VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE 00Z TAF
PERIOD...HOWEVER AREAS THAT RECEIVED SIGNIFICANT RAINFALL RECENTLY
MAY LEAD TO SOME PATCHY MVFR VSBYS AROUND SUNRISE SUNDAY MORNING. AN
UPPER LEVEL WAVE HAS COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER
TO CONVECTION TO INITIATE TSTMS ACROSS DEEP E TX. OUTFLOWS FROM
THESE STORMS AND FROM ANOTHER COMPLEX ACROSS NRN TX MAY GENERATE
SCATTERED TSTMS JUST ABOUT ANYWHERE ACROSS THE FOUR STATE REGION
EARLY THIS EVENING. MOST OF THIS CONVECTION IS DIURNALLY DRIVEN AND
SHOULD BEGIN TO GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME HEATING
AROUND 08/02Z. MORE SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY
THE EARLY AFTERNOON HOURS OF SUNDAY. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 92 74 90 74 / 40 50 50 60 50
MLU 74 90 74 86 75 / 40 50 50 60 50
DEQ 72 94 73 90 73 / 30 50 40 50 40
TXK 73 93 74 90 74 / 30 50 50 60 40
ELD 73 93 74 88 73 / 40 50 50 60 40
TYR 75 93 75 90 75 / 30 50 50 60 40
GGG 74 93 74 91 74 / 30 50 50 60 40
LFK 74 92 74 91 76 / 40 50 50 60 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
08/09
Hazardous weather outlook, Jul 7, 11:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 7 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY
MORNING AS STORMS DEVELOP FROM OUTFLOW BOUNDARIES...STRONG DAYTIME
HEATING...AND DISTURBANCES TRAVELING FROM EAST TO WEST IN THE UPPER
ATMOSPHERE. LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS ARE
POSSIBLE IN THE STRONGEST STORMS WITH TREE AND POWER LINE DAMAGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF
DISTURBANCES TRAVELING ACROSS THE AREA. SOME THUNDERSTORMS WILL
PRODUCE STRONG WIND GUSTS THAT MAY RESULT IN TREE AND POWER LINE
DAMAGE AS WELL AS LOCALIZED HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH SUNDAY
MORNING.
VII
In the hours before
Special weather statement, Jul 7, 1:25 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT JUL 7 2012
TXZ166-167-072030-
SABINE-SAN AUGUSTINE-
225 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...HEMPHILL AND ROSEVINE...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HEMPHILL...OR 19
MILES NORTHWEST OF TOLEDO BEND DAM...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Jul 7, 3:05 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT SAT JUL 7 2012
LAZ018-020-072145-
GRANT-NATCHITOCHES-
405 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLFAX...OR 13 MILES NORTH OF
BOYCE...MOVING NORTHWEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Jul 7, 5:27 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT SAT JUL 7 2012
LAZ001-010-080030-
CADDO-DE SOTO-
627 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
STONEWALL...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF STONEWALL...OR 14
MILES NORTH OF MANSFIELD...MOVING NORTHWEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS OF AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.
12Thunderstorm Wind, De Soto
- When
- July 7, 5:45 PM CST
- Where
- De Soto County, 6.25 mi N of Goss
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.160, -93.560
Fairly extensive wind damage reported at the Mansfield International Paper Mill along Highway 509. Several pieces of tin were ripped off of buildings and roofs. A few powerpoles were broken along with an awning blown down and an empty trailer truck was blown over.
Thunderstorm Wind, Union
- When
- July 7, 8:27 PM CST
- Where
- Union County, 0.9 mi NW of Bernice
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.830, -92.660
Two trees were downed in Bernice, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386983, 386969.